Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 318, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 26, 2007, 6:22 PM EDT for Jasper County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 26, 2007, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Jasper County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 262222 SVRFFC GAC159-262300- /O.NEW.KFFC.SV.W.0318.070726T2222Z-070726T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 622 PM EDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL JASPER COUNTY IN CENTRAL GEORGIA * UNTIL 700 PM EDT * AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR MONTICELLO...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY ALONG HIGHWAY 16. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3328 8376 3320 8371 3321 8354 3342 8353 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:02 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 26, 6:02 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 PM EDT THU JUL 26 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... THE UPPER LEVEL LOW OVER THE EASTERN GREAT LAKES IS BEGINNING TO PULL OUT TODAY THOUGH A MORE BROAD LONGWAVE TROUGHINESS WILL REMAIN ACROSS THE EASTERN STATES WHILE A RIDGE BUILDS/AMPLIFIES OVER THE WESTERN CONUS BY SUNDAY. THE RESULT IS LOCAL WESTERLY FLOW ALOFT SHIFTING NORTHWEST BY FRIDAY AS A FEW FAIRLY SIGNIFICANT SHORTWAVES CROSS THE LOCAL AREA. THE FIRST OF THOSE SHORTWAVE TROUGHS NEAR THE MS/AL STATELINE WITH TN THIS AFTERNOON WILL REACH NORTH GEORGIA THIS EVENING. 500 MB TEMPS COOL TO AROUND -9 TO -10C BY 12Z FRIDAY MORNING IN ASSOCIATION WITH A SECONDARY AND MORE SUBSTANTIAL SHORTWAVE. THIS SHOULD KEEP AT LEAST ISOLATED THUNDERSTORMS GOING THROUGH THE NIGHT...THOUGH WITH SOMEWHAT DIMINISHED INTENSITY AFTER MIDNIGHT TONIGHT...GIVEN MLCAPE VALUES DECREASING FROM EXPECTED 1500-2000 J/KG LATE THIS AFTERNOON. UPPER LEVEL DISTURBANCES CONTINUE TO RIPPLE ACROSS THE AREA EVERY 12-24 HOURS...KEEPING RECURRING BOUTS OF STORMS COMING THROUGH THE PERIOD. .LONG TERM /SUNDAY THROUGH THURSDAY/... SURFACE TROUGH FINALLY SHIFTS TO THE EAST SIDE OF THE APPALACHIANS SUNDAY NIGHT...WITH FOCUS OF STORMS FOLLOWING. FAIRLY DRY SURFACE HIGH PRESSURE BUILDING INTO THE GREAT LAKES ON MONDAY WILL SEND DRIER AIR INTO NORTH GEORGIA AND THE THUNDER MORE CONCENTRATED SOUTH OF ATLANTA MONDAY AND TUESDAY. SURFACE TROUGH SETTLES ALONG THE GULF TO CAROLINA COAST ON WEDNESDAY WITH SOME HINT OF QUICK MOISTURE RETURN INDICATED BY THE MODELS LATER IN THE WEEK (FROM THURSDAY ON). && .AVIATION... PERSISTENCE FORECAST WILL CONTINUE THROUGH 00Z SAT. CURRENT CONVECTION WILL CONTINUE THROUGH ABOUT MIDNIGHT ALTHOUGH NOT AS WIDESPREAD AS YESTERDAY. WILL KEEP A VCTS THROUGH 06Z ALL SITES. IN PLACES THAT RECEIVED RAIN LATE THIS AFTERNOON AND EVENING WILL SEE PATCHY FOG TOWARD DAYBREAK. UPPER FLOW BECOMES NORTHWEST WHILE SURFACE FLOW BEGINS WEST/NORTHWEST AND SLOWLY SHIFTS TO THE WEST/SOUTHWEST IN THE AFTERNOON. WEAK SHORT WAVES WILL CONTINUE TO MOVE DOWN THE NORTHWEST FLOW FRIDAY AND WITH OUTFLOW BOUNDARIES FROM TODAYS CONVECTION LAYING AROUND THE REGION...SHOULD SEE SCATTERED CONVECTION AGAIN IN THE AFTERNOON. WILL GO WITH VCTS ALL SITES AFT 18Z FRI. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 92 69 90 69 / 30 30 30 40 30 ATLANTA 69 89 71 90 71 / 30 30 30 40 40 BLAIRSVILLE 61 85 65 82 66 / 30 30 30 50 40 CARTERSVILLE 65 90 65 89 68 / 30 30 30 50 40 COLUMBUS 71 92 72 91 74 / 30 30 20 30 30 GAINESVILLE 68 90 69 88 70 / 30 30 30 50 40 MACON 69 94 71 93 73 / 30 30 20 30 30 ROME 69 91 68 91 70 / 30 30 30 50 40 PEACHTREE CITY 65 90 66 90 69 / 30 30 30 40 40 VIDALIA 71 92 72 91 73 / 30 30 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && RRH
Hazardous weather outlook, Jul 26, 4:28 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT THU JUL 26 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 428 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT...A FEW MAY BE SEVERE BEFORE MIDNIGHT. .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE GREAT LAKES WILL MOVE NORTHEAST THROUGH TONIGHT. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE OHIO AND TENNESSEE VALLEYS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...PENNY SIZED HAIL...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. .DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EVENING AND EARLY NIGHTTIME HOURS. MOST OF THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LEVELS...HOWEVER THEY COULD STILL PRODUCE NEARLY CONTINUOUS LIGHTNING AND HEAVY RAINFALL. STABILITY INDICES INDICATE THAT A FEW THUNDERSTORMS COULD REACH SEVERE LEVELS PRODUCING DAMAGING WINDS AND PENNY SIZED HAIL...MAINLY BEFORE MIDNIGHT TONIGHT. THE RISK OF THUNDERSTORMS...HOWEVER WILL CONTINUE PAST MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER SPOTTERS ARE ASKED TO PASS ON ANY STORM REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 26, 5:44 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 6 NNW POWDER SPRINGS 33.95N 84.72W
07/26/2007 E0.88 INCH COBB GA PUBLIC
&&
SBKSpecial weather statement, Jul 26, 5:52 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 PM EDT THU JUL 26 2007 GAZ105-262230- 552 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN DOOLY COUNTY UNTIL 630 PM EDT... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF UNADILLA...MOVING EAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DOOLY COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE UNADILLA AND INTERSTATE 75. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jul 26, 6:03 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 8 SW JACKSON 33.21N 84.06W
07/26/2007 E0.75 INCH BUTTS GA PUBLIC
PENNY-SIZED HAIL ALONG INTERSTATE 75.
&&
SBKSpecial weather statement, Jul 26, 6:05 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 PM EDT THU JUL 26 2007 GAZ059-262245- 605 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN JASPER COUNTY UNTIL 645 PM EDT... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTHWEST OF MONTICELLO...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JASPER COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MONTICELLO AND SHADY DALE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 26, 6:09 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 609 PM EDT THU JUL 26 2007 GAZ019-262300- 609 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN SOUTHERN FLOYD COUNTY UNTIL 700 PM EDT... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS BETWEEN LINDALE AND CAVE SPRING...MOVING EAST AT 5 MPH. THESE STORMS WILL ALSO AFFECT SILVER CREEK. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 26, 6:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 622 PM EDT THU JUL 26 2007 GAZ073-262300- 622 PM EDT THU JUL 26 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN BALDWIN COUNTY UNTIL 700 PM EDT... AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MILLEDGEVILLE...MOVING EAST AT 5 MPH. THIS STORM WILL AFFECT MILLEDGEVILLE...HARDWICK...AND SCOTTSBORO. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:42 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 33 min |
| Jul 25, 9:55 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 35 min |
| Jul 26, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 47 min |
| Jul 26, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 44 min |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 29 min |
| Jul 26, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 38 min |
| Jul 26, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 37 min |
| Jul 26, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.